Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 7, 2020, 7:22 PM EDT for Okeechobee County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2020, 7:22 PM EDT (23:22 UTC)
- Expired
- Aug 7, 2020, 8:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 96 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1405 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
460
WWUS82 KMLB 072322
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
722 PM EDT Fri Aug 7 2020
FLZ058-080000-
Okeechobee FL-
722 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR OKEECHOBEE COUNTY UNTIL 800 PM
EDT...
At 722 PM EDT, Doppler radar was tracking a strong thunderstorm near
Okeechobee. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Treasure Island, Okeechobee, Basinger, Four Seasons Estates and
Taylor Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2716 8071 2721 8079 2720 8083 2714 8087
2717 8088 2722 8095 2722 8097 2726 8100
2730 8100 2730 8103 2733 8105 2736 8103
2738 8107 2739 8112 2753 8121 2755 8120
2751 8070 2712 8068
TIME...MOT...LOC 2322Z 097DEG 2KT 2731 8090
$$
KNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:58 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 7, 3:58 PM EDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 358 PM EDT Fri Aug 7 2020 .DISCUSSION... Through tonight...West coast sea breeze and assocd outflow pushing thru Lake county at mid aftn will collide with the east coast sea breeze over the interior, starting near Lake George and zippering south near or over metro Orlando between 4 and 7 pm then over southern Osceola/Okeechobee counties. While temps aloft are rather warm...+9.2 at 700 mb and -6.5C at 500 mb, a few strong storms can be expected especially as a result of boundary collisions. The primary threats will be frequent lightning strikes and very heavy rains accumulating up to 3 inches in a short period of time due to the very weak steering flow. Gusty winds will accompany the stronger storms, as the late morning Cape sounding shows some mid level dry air and MUCAPE of 4800 J/kg. So there looks to be a greater potential for strong wind gusts, including an isolated severe. Have increased PoPs this evening btwn 8 and 11 pm for lingering showers and storms especially south and east of Orlando. But the threat for strong storms should decrease quickly with sunset. Min temps generally in the mid 70s with lower 70s over the south interior (Yeehaw Jct, Fort Drum, Okeechobee). Weekend-Next Week (previous)...Subtropical ridge axis will generally remain across the area over the next several days, with a weak low level south to southeasterly flow allowing the east coast sea breeze boundary to form and move slowly inland each afternoon. Moisture remains sufficient for scattered to numerous showers and storms developing along and ahead of this boundary during the afternoon and continuing through late day/early evening. Greatest rain chances and convective coverage will be over the interior where boundary collisions are more likely. PoPs this weekend will range from 30-50 percent along the coast to 50-60 percent across the interior, with rain chances then remaining around 50-70 percent through much of next week. A few stronger storms will be possible each afternoon, with strong wind gusts and frequent lightning the main threats. However, slow steering flow will also lead to localized heavy rainfall and the potential for minor standing water issues on roadways and in poor drainage areas. Highs will remain slightly above normal through the extended, with max temps in the upper 80s to low 90s along the coast and low to mid 90s over the interior. Overnight lows will continue to range around the low to mid 70s. && .AVIATION... Numerous afternoon showers and storms expected primarily across interior portions of east central Florida continuing into this evening, and TEMPO IFR/MVFR restrictions have been included at MCO, ISM, LEE, and SFB. Will have to watch for some storms to push back toward the coast early this evening at DAB and possibly TIX as well. Shower and storm activity will gradually weaken through the evening hours with VFR conditions prevailing overnight. && .MARINE... Surface ridge axis across the area this weekend into early next week will continue favorable boating conditions across the coastal waters. Southerly winds each morning around 5 to 10 knots will become E/SE into the afternoon as the east coast sea breeze forms and moves inland. Seas will remain 1-2 feet. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 76 91 / 30 40 10 50 MCO 75 94 76 93 / 30 60 20 60 MLB 75 90 77 89 / 20 30 10 40 VRB 75 90 75 89 / 10 30 10 30 LEE 76 95 77 94 / 20 60 20 60 SFB 75 95 76 94 / 30 60 20 60 ORL 76 95 76 94 / 30 60 20 60 FPR 75 91 75 90 / 10 30 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Kelly/Rodriguez/Combs
Hazardous weather outlook, Aug 7, 11:05 AM EDT, 8 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1105 AM EDT Fri Aug 7 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080000- Flagler Beach to Jupiter Inlet out to 60 nm-Volusia-Lake-Orange- Seminole-Brevard-Osceola-Indian River-Okeechobee-St. Lucie-Martin- 1105 AM EDT Fri Aug 7 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Sufficient moisture will remain in place today for scattered to numerous showers and lightning storms to develop along local sea and lake breezes during the afternoon. The highest coverage will be west of Interstate 95 and especially from greater Sanford, Orlando and Kissimmee-Saint Cloud westward across Lake County due to the potential for a late day sea breeze collision. Storm motion today will be slow and erratic, with perhaps a slow north drift. Frequent cloud to ground lightning strikes, slow moving torrential downpours, and wind gusts to 40 mph will occur in the stronger storms. .FLOOD IMPACT... Because of the slow storm motion today, the threat for locally heavy rainfall totaling up to 3 inches, or slightly higher in a few spots, will be greater than the past few days. This is more likely to cause temporary flooding of roads, and other poorly drained and low lying areas. This is especially true for areas with standing water and near full water retention areas due to what has been a wet summer in many locations thus far. Never drive across water covered roadways, and remember to reduce your speed, and use your wipers and low beam headlights if you encounter heavy rain while driving. .MARINE THUNDERSTORM GUST IMPACT... A few wind gusts of 35 to 40 knots will be possible this afternoon, mainly over inland lakes west of Interstate 95. .RIP CURRENT IMPACT... There will be a moderate risk for life-threatening rip currents at the central Florida Atlantic beaches once again today. While rips will be present all day, the threat will be highest between 200 PM and sunset due to tidal effects. To reduce your chance of being caught in the seaward pull of a rip current, swim only within sight of a lifeguard, and never swim alone, while following social distancing guidelines. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Above normal chances for showers and lightning storms are expected each afternoon over the weekend and into early next week. The greatest threats will be frequent cloud to ground lightning strikes, gusty winds, and torrential downpours. The risk for dangerous rip currents will also remain Moderate. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. However, spotters are requested to report any rainfall amounts of 3 inches or more, or relay any reports of flooding to the National Weather Service office in Melbourne. Kelly/Cristaldi
In the hours before
Special weather statement, Aug 7, 6:59 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Melbourne FL
659 PM EDT Fri Aug 7 2020
FLZ047-053-147-072345-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
659 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR BREVARD AND NORTHEASTERN OSCEOLA
COUNTIES UNTIL 745 PM EDT...
At 659 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Playalinda Beach to near Port Canaveral to
near Camp Holly Fish Camp. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Palm Bay, Melbourne, Titusville, Rockledge and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2799 8048 2805 8106 2828 8101 2835 8087
2836 8086 2872 8088 2871 8062 2845 8051
2839 8056 2834 8057 2829 8057 2823 8059
TIME...MOT...LOC 2259Z 274DEG 26KT 2868 8066 2846 8060 2807 8085
KNLocal storm report, Aug 7, 7:07 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
707 PM EDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 3 W KENNEDY SPACE CENTE 28.64N 80.75W
08/07/2020 M41.00 MPH Brevard FL OTHER FEDERAL
USAF TOWER 0714 REPORTED A 41MPH/36KT WIND GUST FROM THE
NW
0650 PM TSTM WND GST 2 NNW COCOA 28.41N 80.76W
08/07/2020 M41.00 MPH Brevard FL OTHER FEDERAL
USAF TOWER 1000 REPORTED A 41MPH/36KT WIND GUST FROM THE
NW
&&
CLLocal storm report, Aug 7, 7:09 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
709 PM EDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 4 NNE HAULOVER CANAL 28.80N 80.74W
08/07/2020 M40.00 MPH Volusia FL OTHER FEDERAL
USAF TOWER 0022 REPORTED A 40MPH/35KT WIND GUST FROM THE
W
0700 PM TSTM WND GST 3 SE HAULOVER CANAL 28.71N 80.73W
08/07/2020 M39.00 MPH Brevard FL OTHER FEDERAL
USAF TOWER 0418 REPORTED A 39MPH/34KT WIND GUST FROM THE
NW
&&
CLLocal storm report, Aug 7, 7:16 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
716 PM EDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND GST 4 ESE PORT SAINT JOHN 28.46N 80.72W
08/07/2020 M40.00 MPH Brevard FL MESONET
FW0175 IN MERRIT ISLAND REPORTED A 40MPH/35KT WIND GUST
FROM THE NW
&&
CLLocal storm report, Aug 7, 7:18 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
718 PM EDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 3 SW PLAYALINDA BEACH 28.63N 80.66W
08/07/2020 M40.00 MPH Brevard FL OTHER FEDERAL
USAF TOWER 0313 REPORTED A 40MPH/35KT WIND GUST FROM THE
NW
&&
CLSpecial weather statement, Aug 7, 7:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
722 PM EDT Fri Aug 7 2020
FLZ058-080000-
Okeechobee FL-
722 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR OKEECHOBEE COUNTY UNTIL 800 PM
EDT...
At 722 PM EDT, Doppler radar was tracking a strong thunderstorm near
Okeechobee. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Treasure Island, Okeechobee, Basinger, Four Seasons Estates and
Taylor Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2716 8071 2721 8079 2720 8083 2714 8087
2717 8088 2722 8095 2722 8097 2726 8100
2730 8100 2730 8103 2733 8105 2736 8103
2738 8107 2739 8112 2753 8121 2755 8120
2751 8070 2712 8068
TIME...MOT...LOC 2322Z 097DEG 2KT 2731 8090
KNThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:05 PM EDT | Special Weather Statement | MLB | Lake | 40 min |
| Aug 7, 4:44 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 46 min |
| Aug 7, 5:07 PM EDT | Special Weather Statement | MLB | Volusia | 38 min |
| Aug 7, 5:09 PM EDT | Special Marine Warning | MLB | 66 min | |
| Aug 7, 5:32 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 43 min |
| Aug 7, 5:48 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 42 min |
| Aug 7, 6:16 PM EDT | Special Weather Statement | MLB | Brevard, Seminole | 44 min |
| Aug 7, 6:21 PM EDT | Special Marine Warning | MLB | 84 min | |
| Aug 7, 6:59 PM EDT | Special Weather Statement | MLB | Brevard | 46 min |
| Aug 7, 7:54 PM EDT | Special Weather Statement | MLB | Okeechobee | 51 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.